MAUDE Adverse Event Report: ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8726H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: - do you have any photos available for visual analysis? i do not any photos - was the wound re-suturing performed during the initial procedure? if not, please explain when it was performed.- how long was the delay? please specify in minutes.It delayed the surgery, the surgeon had to redo one of his anastomosis because of the suture breaking, but that it did not cause any adverse harm.- were there any unexpected outcomes or complications as a result of the prolonged surgery time? please specify in minutes.It delayed the surgery, the surgeon had to redo one of his anastomosis because of the suture breaking, but that it did not cause any adverse harm.I believe when this happen the vendor (b)(6)was in house and i handed the sutures to her a manufacturing record evaluation was performed for the finished device lot number 10b31e, 8726h-56 and no non-conformances related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an anastomosis procedure on an unknown date and suture was used.Several 6-0 sutures kept breaking during anastomosis with no cause.Scrub nurse/surgeon suspect that sutures were faulty as it would break very easily.Sutures were not expired however noticed all the faulty sutures (3 suture packs) were from same.Removed these sutures from operating room pyxis.New packs opened and used with different lot number.No issues noted with these.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PROLENE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25697723
Report Number2210968-2026-07004
Device Sequence Number9720323
Product Code GAW
UDI-Device Identifier10705031019805
UDI-Public(01)10705031019805(17)300831(10)10B31E
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8726H
Device Lot Number10B31E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2026
Initial Report FDA Received Date07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown